Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Springfield, MO

May 25, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2011, 2:14 PM CDT for 5 counties in Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 2:14 PM CDT (19:14 UTC)
Expired
May 25, 2011, 3:15 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO

The radar

The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:19 PM CDTTSTM WND GST 562 Nnw Vichy, MOASOS KVIH MEASURED A PEAK WIND GUST AT 49 KNOTS OR 56 MPH AT 1922Z.
May 25, 2:20 PM CDTTSTM WND DMGWaynesville, MOTREE BLOWN ACROSS A POWER LINE.
May 25, 2:30 PM CDTFUNNEL CLOUDRolla, MO
May 25, 2:45 PM CDTHAIL 1.25Vienna, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:37 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 500 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
500 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS53 KSGF 251914
SVRSGF
MOC029-125-131-161-169-252015-
/O.NEW.KSGF.SV.W.0263.110525T1914Z-110525T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...

* UNTIL 315 PM CDT.

* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST
  OF MARYS HOME TO 4 MILES WEST OF IBERIA TO 4 MILES WEST OF
  RICHLAND...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DEVIL'S
  ELBOW...DIXON...DOOLITTLE...IBERIA...JEROME...MARYS HOME...
  NEWBURG...NORTHWYE...OZARK SPRINGS...RICHLAND...ROLLA...SAINT
  ELIZABETH...ST. ROBERT...SWEDEBORG...ULMAN...VICHY...VIENNA AND
  WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 154 AND 192 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3842 9240 3834 9240 3833 9223 3834 9220
      3830 9218 3829 9163 3816 9164 3816 9161
      3806 9162 3780 9190 3782 9241 3786 9241
      3782 9247 3783 9254 3812 9245 3843 9243
TIME...MOT...LOC 1914Z 270DEG 35KT 3835 9229 3808 9232
          3784 9242
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
4 follow-up statements
658 
WWUS53 KSGF 251937
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT WED MAY 25 2011

MOC029-251946-
/O.CAN.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
CAMDEN MO-
237 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY IS
CANCELLED...

THE IMMEDIATE THREAT FOR SEVERE STORMS HAS SHIFTED EAST OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3833 9229 3833 9227 3833 9223 3834 9220
      3830 9218 3829 9163 3816 9164 3816 9161
      3806 9162 3780 9190 3782 9241 3783 9241
TIME...MOT...LOC 1936Z 270DEG 35KT 3828 9212 3805 9210
          3781 9220

$$

MOC125-131-161-169-252015-
/O.CON.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
237 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN PULASKI...NORTHWESTERN PHELPS...SOUTHEASTERN MILLER AND
MARIES COUNTIES...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SAINT ELIZABETH TO 6 MILES NORTHWEST OF DIXON TO 3 MILES WEST
OF WAYNESVILLE...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BELLE...CROCKER...DIXON...DOOLITTLE...
IBERIA...NEWBURG...RICHLAND...ROLLA...ST. ROBERT...VIENNA AND
WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 154 AND 192 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3833 9229 3833 9227 3833 9223 3834 9220
      3830 9218 3829 9163 3816 9164 3816 9161
      3806 9162 3780 9190 3782 9241 3783 9241
TIME...MOT...LOC 1936Z 270DEG 35KT 3828 9212 3805 9210
          3781 9220
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
432 
WWUS53 KSGF 251957
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT WED MAY 25 2011

MOC131-252007-
/O.CAN.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
MILLER MO-
257 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE SHIFTED EAST OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3829 9163 3816 9164 3815 9161 3806 9162
      3780 9190 3782 9241 3782 9228 3802 9218
      3830 9219
TIME...MOT...LOC 1957Z 267DEG 47KT 3828 9185 3805 9183
          3781 9193

$$

MOC125-161-169-252015-
/O.CON.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
MARIES MO-PHELPS MO-PULASKI MO-
257 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN PULASKI...NORTHWESTERN PHELPS AND MARIES COUNTIES...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF VIENNA TO 7 MILES SOUTHWEST OF VICHY TO 6 MILES
SOUTHEAST OF DEVIL'S ELBOW...MOVING EAST AT 55 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.

LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...DEVIL'S ELBOW...
DIXON...DOOLITTLE...JEROME...NEWBURG...NORTHWYE...ROLLA...ST.
ROBERT...VICHY...VIENNA AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 154 AND 192 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3829 9163 3816 9164 3815 9161 3806 9162
      3780 9190 3782 9241 3782 9228 3802 9218
      3830 9219
TIME...MOT...LOC 1957Z 267DEG 47KT 3828 9185 3805 9183
          3781 9193
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
100 
WWUS53 KSGF 252007
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT WED MAY 25 2011

MOC169-252017-
/O.CAN.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
PULASKI MO-
307 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE SHIFTED EAST OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3816 9164 3815 9161 3806 9162 3780 9190
      3781 9202 3792 9202 3802 9200 3830 9204
      3829 9163
TIME...MOT...LOC 2007Z 266DEG 30KT 3824 9189 3803 9181
          3779 9192

$$

MOC125-161-252015-
/O.CON.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
MARIES MO-PHELPS MO-
307 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN PHELPS AND EASTERN MARIES COUNTIES...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF VIENNA TO 6 MILES NORTHWEST OF NORTHWYE TO 9 MILES SOUTH
OF NEWBURG...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BELLE...DOOLITTLE...JEROME...NEWBURG...
NORTHWYE...ROLLA...VICHY AND VIENNA.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 192 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3816 9164 3815 9161 3806 9162 3780 9190
      3781 9202 3792 9202 3802 9200 3830 9204
      3829 9163
TIME...MOT...LOC 2007Z 266DEG 30KT 3824 9189 3803 9181
          3779 9192
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
658 
WWUS53 KSGF 252016
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT WED MAY 25 2011

MOC125-161-252026-
/O.EXP.KSGF.SV.W.0263.000000T0000Z-110525T2015Z/
MARIES MO-PHELPS MO-
316 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHELPS AND
EASTERN MARIES COUNTIES HAS EXPIRED...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM FOR SOUTHEASTERN 
PHELPS COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING 
FOR SOUTHERN MISSOURI.

LAT...LON 3816 9164 3815 9161 3806 9162 3780 9190
      3781 9202 3792 9202 3802 9200 3830 9204
      3829 9163
TIME...MOT...LOC 2007Z 266DEG 30KT 3824 9189 3803 9181
          3779 9192

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:07 PM CDT, 7 minutes earlier.

Area forecast discussion, May 25, 2:07 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT WED MAY 25 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.DISCUSSION...

TWO LINES OF STORMS CURRENTLY TRAVERSING THE AREA...ONE LINE FROM
VIENNA TO GAINESVILLE AND THE SECOND FROM CAMDENTON TO BRANSON.
CURRENTLY RECEIVING REPORTS OF LARGE HAIL...STRONG WINDS...AND
OCCASIONAL FUNNEL CLOUDS.

THESE STORMS ARE ENTERING AN AREA OF STRONGER INSTABILITY WITH
MLCAPES IN THE 2000-2500 J/KG AND 0-6KM WIND SHEAR ON THE ORDER OF
40-50 KTS. IN ADDITION...THERE IS A 50 KT SPEED MAX AT 700 MB
CURRENTLY MOVING THE REGION. SURFACE WINDS ACROSS SOUTH CENTRAL
MISSOURI REMAIN FROM THE SOUTH WITH MORE FAVORABLE BACKING TO THE
SOUTHEAST OCCURRING GENERALLY NORTH OF A TBN-SUS LINE.

EXPECT HAIL AND WIND THREAT TO CONTINUE THIS AFTERNOON BUT CANNOT
RULE OUT TORNADOES...ESPECIALLY OVER CENTRAL MISSOURI.

GAEDE

&&

.AVIATION...
/ISSUED 641 AM CDT WED MAY 25 2011/

FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CONCERN REVOLVES AROUND
REDEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS FROM LATE THIS
MORNING INTO THE AFTERNOON...PARTICULARLY FOR SGF/BBG. INITIAL
MVFR DECK WITH TEND TO SCATTER OUT AND LIFT TO VFR THIS MORNING.
STRONG LOW PRESSURE WILL MOVE INTO WEST CENTRAL MISSOURI BY THIS
AFTERNOON...BRINGING WITH IT GUSTY SOUTHWEST WINDS. TSRA INITIATE
LOOKS PLAUSIBLE BY LATE THIS MORNING WITH SEVERAL BANDS OF
SHRA/TSRA POSSIBLE ACROSS THE AREA. STRONGEST STORMS WILL LIKELY
FORM ALONG THE HIGHWAY 65 CORRIDOR AND HEAD EAST QUICKLY.
HOWEVER...THERE WILL BE SCATTERED STORMS THAT WILL DEVELOP ALONG A
FRONT ACROSS SOUTHEAST KANSAS AND AFFECT THE JLN AERODROME.
SHRA/TSRA ACTIVITY WILL WANE A BIT THIS EVENING...LESSENING IN
COVERAGE WITH TIME. AS NORTHWEST WINDS DEVELOP OVER THE
REGION...THERE WILL BE A RISK FOR IFR CIGS...ESPECIALLY AT SGF/BBG
WITH LOW END MVFR MORE PLAUSIBLE AT JLN.

GAGAN

&&

.PREV DISCUSSION...
/ISSUED 1022 AM CDT WED MAY 25 2011/
/ISSUED 238 AM CDT WED MAY 25 2011/

CURRENTLY...MESSY BATCH OF CONVECTION LIFTING TO THE NORTHEAST
ACROSS THE EASTERN OZARKS AND CENTRAL MO AT THIS HOUR. THE
ATMOSPHERE AHEAD OF THE LINE IS WEAKLY CAPPED...SURFACE AND MIXED
LAYER CIN IN THE 20 TO 40 J/KG RANGE...WITH MODEST SURFACE AND
MIXED LAYER CAPE OF AROUND 1500 J/KG. QUASI LINEAR CONVECTIVE
SYSTEM SHOWS POCKETS OF HIGHER BASE VELOCITY JUTTING INTO THE LINE
FROM THE SOUTHWEST...WITH THE OCCASIONAL MARC SIGNATURE AND A FEW
MESOVORTICIES. DUE TO THE SPORADIC NATURE OF THESE FEATURES...AND
DUE TO THE TIME OF DAY...WE HAVE ONLY RECEIVED INFREQUENT REPORTS
OF WIND. BEHIND THE MAIN LINE OF CONVECTION...ADDITIONAL SHOWERS
AND STORMS ARE DEVELOPING IN A SOUTHWEST/NORTHEAST BAND JUST AHEAD
OF AN INCOMING DRY SLOT IN THE MID LEVELS. AM EXPECTING THIS
ACTIVITY TO REMAIN ELEVATED AND SUB SEVERE GIVEN A MORE STOUT CAP
AND LIMITED INSTABILITY.

TODAY...COMPLEX FORECAST AS YET ANOTHER ROUND OF SEVERE STORMS IS
EXPECTED ACROSS AT LEAST THE EASTERN HALF OF THE AREA. THE UPPER
LOW TO OUR WEST WILL SLOWLY EDGE INTO WEST CENTRAL MISSOURI BY
MIDDAY. STRONG MID LEVEL HEIGHT FALLS WILL SPREAD OVER THE REGION
AS THE DAY PROGRESSES. AND THE REGION WILL BE POSITIONED IN THE
EXIT REGION OF A CYCLONICALLY CURVED 90 KT UPPER LEVEL JET...WHICH
WILL PROVIDE ENHANCED UPWARD VERTICAL MOTION.

WILL LIKELY SEE A COUPLE OF BANDS OF THUNDERSTORMS DEVELOP ACROSS
THE REGION. THE AREA OF INITIATION OF MOST CONCERN IS THE HIGHWAY
65 CORRIDOR TO THE EAST. THIS REGION WILL BE BEST POSITIONED IN
THE NOSE OF THE 700 MB JET...WITH DEEP LAYER SHEAR OF 50 KNOTS AND
LOW LEVEL SHEAR AROUND 20 TO 30 KNOTS. THESE VALUES WILL SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT. MID LEVEL LAPSE RATES WILL BE
IN EXCESS OF 7 C/KM AND WITH MID TO UPPER 60S DEWPOINTS EXPECTED
TO BE BACK IN PLACE BY MIDDAY...MLCAPE VALUES IN THE 1500 TO 2500
J/KG RANGE WILL DEVELOP OVER THE EASTERN HALF OF THE OUTLOOK AREA.
THESE INGREDIENT SUPPORT A RISK OF HAIL TO THE SIZE OF GOLF
BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES.
INITIATION IN THE HIGHWAY 65 CORRIDOR WILL BE POSSIBLE IN THE LATE
MORNING TO EARLY AFTERNOON TIME FRAME...WITH THIS ACTIVITY QUICKLY
MOVING TO THE EAST DURING THE AFTERNOON.

OTHER BANDS OF SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE
WESTERN HALF OF THE OUTLOOK AREA...COINCIDENT WITH MORE NARROWLY
FOCUSED VORT LOBES ROTATING AROUND THE MAIN UPPER LOW. WHILE THE
RISK FOR SEVERE WEATHER IS LOW FURTHER TO THE WEST...THIS ACTIVITY
WILL POSE A RISK OF WIND GUSTS TO 40 MPH GIVEN STRONG WIND FIELDS
ALOFT AND SMALL HAIL.

TONIGHT AND THURSDAY...UPPER LOW WILL SLOWLY MOVE THROUGH THE
MIDWEST. SHOWERS AND A FEW STORMS WILL LINGER IN A SCATTERED
FASHION THROUGH THURSDAY MORNING. COLD ADVECTION WILL BRING
TEMPERATURES BACK DOWN INTO THE 50S TONIGHT. WITH CLOUD COVER
LINGERING MUCH OF THE DAY THURSDAY...HIGHS WILL STRUGGLE TO WARM
INTO THE MIDDLE AND UPPER 60S.

FRIDAY THROUGH SATURDAY...QUICK MOVING WAVE WILL CUT ACROSS THE
NORTHERN TIER OF STATES BRINGING A COLD FRONT INTO THE REGION
FRIDAY AND FRIDAY NIGHT. THIS BOUNDARY WILL STALL OVER THE REGION
INTO EARLY SATURDAY BEFORE LIFTING BACK TO THE NORTH AS HIGH
PRESSURE AT THE SURFACE AND ALOFT STARTS TO BUILD INTO THE
REGION. SHOWERS AND STORMS WILL ONCE AGAIN BE POSSIBLE ALONG THIS
BOUNDARY AND HAVE MAINTAINED HIGH CHANCE POPS LATE FRIDAY INTO
FRIDAY NIGHT. THIS FRONT WILL QUICKLY MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. THIS WILL SHUNT RAIN CHANCES BACK TO THE
NORTH AND MARK THE BEGINNING OF A WARMING TREND FOR THE REGION.

SATURDAY NIGHT ONWARD...MEDIUM RANGE MODEL OUTPUT CONTINUES TO
EXHIBIT GOOD AGREEMENT FOR THE LATTER HALF OF THE WEEKEND INTO
EARLY NEXT WEEK. ALOFT...RIDGING TAKES HOLD OF OUR WEATHER REGIME.
WITH 700MB TEMPS IN THE LOW TEENS...EXPECTING LITTLE IF ANY
RAINFALL AND WITH 925/850MB TEMPS IN THE UPPER TEENS TO LOW 20S
CELSIUS ABOVE AVERAGE TEMPERATURES ARE ON TAP FOR THE REGION.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-
     067>071-078>083-089>092-094>098-102>106.

KS...NONE.
&&
Hazardous weather outlook, May 25, 1:05 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT WED MAY 25 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.

WEATHER HAZARDS EXPECTED...

SIGNIFICANT TORNADO RISK.
EXTREME HAIL RISK.
SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
SIGNIFICANT LIGHTNING RISK.
SIGNIFICANT FLOODING RISK.

DISCUSSION...

SCATTERED SUPERCELL THUNDERSTORMS WILL PRODUCE THE RISK FOR VERY
LARGE HAIL UP TO THE SIZE OF BASEBALLS...WIND GUSTS OF 60 TO 70
MPH...AND TORNADOES WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO
GALENA. THE STORMS WILL SHIFT WEST TO EAST OVER THE REGION THIS
AFTERNOON...ENDING OVER CENTRAL AND SOUTH CENTRAL MISSOURI BY 7 PM.

THE RISK FOR FLASH FLOODING WILL ALSO PERSIST TODAY...ESPECIALLY
ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE
TANEYCOMO...AND BULL SHOALS LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE FRIDAY AND FRIDAY
NIGHT INTO EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF A LINE
FROM WARSAW TO SPRINGFIELD TO GALENA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, May 25, 1:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             ELDON                   38.35N 92.58W
05/25/2011  E0.88 INCH       MILLER             MO   AMATEUR RADIO

&&

GAEDE
Local storm report, May 25, 1:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             FAIR GROVE              37.38N 93.15W
05/25/2011  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

&&

GAEDE
Local storm report, May 25, 1:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     6 N SPRINGFIELD         37.28N 93.29W
05/25/2011                   GREENE             MO   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS DOWN AND FR159 AND HWY AA

&&

GAEDE
Local storm report, May 25, 1:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             DIXON                   37.99N 92.09W
05/25/2011  E1.00 INCH       PULASKI            MO   BROADCAST MEDIA

&&

GAEDE
Local storm report, May 25, 1:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             1 SE OLEAN              38.40N 92.52W
05/25/2011  E1.75 INCH       MILLER             MO   PUBLIC

&&

JCOLUCCI
Local storm report, May 25, 1:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     FUNNEL CLOUD     1 NE NEWBURG            37.92N 91.89W
05/25/2011                   PHELPS             MO   AMATEUR RADIO

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton45 min
May 24, 9:19 PM CDTTornado WarningSGFJasper, Newton41 min
May 24, 9:42 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
May 24, 9:56 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton49 min
May 24, 10:22 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon60 min
May 24, 10:28 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more52 min
May 24, 10:34 PM CDTTornado WarningSGFBarton, Dade, Jasper26 min
May 24, 11:04 PM CDTSpecial Weather StatementSGFChristian, Greene, Polk41 min
May 24, 11:05 PM CDTSpecial Weather StatementSGFBenton, Cedar, Hickory, St. Clair40 min
May 24, 11:46 PM CDTSpecial Weather StatementSGFGreene29 min
May 24, 11:47 PM CDTSpecial Weather StatementSGFBenton, Camden, Dallas, Hickory, Morgan43 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningSGFGreene, Polk39 min
May 25, 12:04 AM CDTAreal Flood AdvisorySGFGreene4 hr
May 25, 12:11 AM CDTSpecial Weather StatementSGFBarry, Stone34 min
May 25, 12:25 AM CDTSpecial Weather StatementSGFDallas, Polk35 min
May 25, 12:38 AM CDTSpecial Weather StatementSGFCamden37 min
May 25, 12:47 AM CDTSpecial Weather StatementSGFCamden28 min
May 25, 12:55 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright29 min
May 25, 1:01 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan29 min
May 25, 1:05 AM CDTSpecial Weather StatementSGFStone, Taney25 min
May 25, 1:12 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more63 min
May 25, 1:26 AM CDTSpecial Weather StatementSGFMiller19 min
May 25, 1:29 AM CDTSevere Thunderstorm WarningSGFMiller31 min
May 25, 1:37 AM CDTTornado WarningSGFDouglas, Webster, Wright23 min
May 25, 1:38 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski37 min
May 25, 1:55 AM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Pulaski, Texas, Webster, Wright50 min
May 25, 1:59 AM CDTSevere Thunderstorm WarningSGFMiller12 min
May 25, 2:32 AM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas58 min
May 25, 3:37 AM CDTSpecial Weather StatementSGFDouglas38 min
May 25, 3:44 AM CDTTornado WarningSGFDouglas, Texas46 min
May 25, 4:00 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas, Wright45 min
May 25, 4:03 AM CDTTornado WarningSGFDouglas, Howell, Texas, Wright42 min
May 25, 4:04 AM CDTTornado WarningSGFDent, Phelps, Pulaski, Texas41 min
May 25, 4:35 AM CDTTornado WarningSGFDent, Shannon, Texas40 min
May 25, 5:08 AM CDTSpecial Weather StatementSGFDent37 min
May 25, 5:17 AM CDTTornado WarningSGFDent32 min
May 25, 9:42 AM CDTAreal Flood WarningSGFMcDonald24 hr
May 25, 10:43 AM CDTSevere Thunderstorm WarningSGFSt. Clair47 min
May 25, 11:02 AM CDTSevere Thunderstorm WarningSGFBenton58 min
May 25, 11:44 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence61 min
May 25, 11:53 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan67 min
May 25, 11:56 AM CDTTornado WarningSGFBenton49 min
May 25, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright58 min
May 25, 12:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan55 min
May 25, 12:15 PM CDTTornado WarningSGFBenton, Camden, Hickory, Morgan45 min
May 25, 12:16 PM CDTSevere Thunderstorm WarningSGFPolk59 min
May 25, 12:34 PM CDTSevere Thunderstorm WarningSGFGreene56 min
May 25, 12:38 PM CDTTornado WarningSGFMiller, Morgan52 min
May 25, 12:44 PM CDTSevere Thunderstorm WarningSGFPulaski61 min
May 25, 12:58 PM CDTSevere Thunderstorm WarningSGFDallas62 min
May 25, 1:01 PM CDTSevere Thunderstorm WarningSGFLaclede23 min
May 25, 1:07 PM CDTTornado WarningSGFMaries, Phelps, Pulaski68 min
May 25, 1:09 PM CDTSevere Thunderstorm WarningSGFCamden, Miller51 min
May 25, 1:15 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone, Taney, Webster60 min
May 25, 1:21 PM CDTTornado WarningSGFMiller24 min
May 25, 1:26 PM CDTSevere Thunderstorm WarningSGFTexas, Wright50 min
May 25, 1:33 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan42 min
May 25, 2:05 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski55 min
May 25, 2:06 PM CDTTornado WarningSGFDent, Phelps, Texas54 min
May 25, 2:14 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan5 hr
May 25, 2:29 PM CDTSevere Thunderstorm WarningSGFOregon48 min
May 25, 2:33 PM CDTSevere Thunderstorm WarningSGFTexas57 min
May 25, 2:35 PM CDTSevere Thunderstorm WarningSGFDent, Shannon55 min
May 25, 2:38 PM CDTTornado WarningSGFDent, Phelps, Texas52 min
May 25, 2:41 PM CDTTornado WarningSGFDent, Shannon64 min
May 25, 2:43 PM CDTTornado WarningSGFOregon35 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningSGFHowell23 min
May 25, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon13 min
May 25, 4:12 PM CDTSevere Thunderstorm WarningSGFShannon42 min
May 25, 4:43 PM CDTSevere Thunderstorm WarningSGFOregon47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.